A glimpse into my journey through this valley in my life, called CANCER...looking ahead to the mountain before me and anticipating the reward when I reach the top of this hard climb, trusting and praising my Jesus the whole way!
But I will hope continually, And will praise You yet more and more. Psalms 71:14
Tuesday, July 19, 2011
I really appreciated these flowers and all the extra help and encouragement I had throughout this past week.
THANK YOU! THANK YOU! THANK YOU!
Yes, it's finally me here to give you a quick update. I guess I have been in survival mode, spending most of my energy and time, when I'm off the couch, with my family and trying to take care of my household. You see, this journey that I'm on has had a few extra bumps and twisting side trails that I really didn't anticipate. I did know that none of this would be easy, but these past weeks have been a little tough...OK, a lot tough!
Let me give you a very brief summary (since I have been neglecting all of you for so long) of how these chemo treatments are going. Treatments 1-4 went as somewhat expected. I had the tiredness, neuropathy symptoms, nauseousness, and what I call my overall "icky chemo feeling". These symptoms lasted 5-7 days and then I would start to rebound and get back to my "normal" life for a couple of days before my next treatment. My treatments are every other Wednesday, ALL DAY, and then I wear a pump home for two more days and return to the hospital on Friday to have it removed. Generally speaking, during this time, Fridays were usually my worst day as far as how I felt. Also, after my 4th TX, my good days have started to be fewer; I don't bounce back as quickly.
Anyway, during the infusion of one of the chemo drugs during my 5th treatment, I had a reaction that was very terrifying and dramatic....not only to me, but to the nurses as well. This sure is one way to get attention from 6 of them at once plus have 2 doctors come running. My next treatment #6, they tried this same med again with me taking 3 pre-meds to try to counteract this reaction, plus they were going to infuse it over 3 and 1/2 hours instead of the typical 2 hours. Of course, they were keeping a very close eye on me as well. I got about 1/3rd through the treatment and started with the same reaction. They got the med shut down much quicker this time and more drugs given to counteract my reaction, therefore it wasn't near as frightening for all of us. The result? I can no longer receive that particular drug because my body cannot tolerate it. I must say that I was relieved to hear them say that I would not get it again...it was too emotionally scary wondering if I would continue to get a reaction since the first one was like nothing I have ever experienced before nor care to repeat ever again. My dear Mother was with me on both accounts and was praying for me throughout the whole ordeal. I joke with the nurses that I am their "problem child"; they are all so very caring and do a terrific job!
I do have a praise report! After my 6th treatment(halfway...YEAH!) I had a cat scan that revealed that the little "spot" on my liver is still there. Thank you Jesus for that spot! Why would I be thankful for a spot on my liver you are asking??? It was there at the beginning and apparently is very small( a freckle, I call it) and they were not sure if it was cancer that had metastasized. Since it is still there, they feel at this time that is is NOT cancer because it would have responded to the chemo by now and would be gone if cancerous. Praise the Lord for His mercies are GREAT!
Then came TX #7 on July 6th. They started me on a new chemo to replace the one that I reacted to previously. All went OK and I went home wearing my pump with the other chemo as usual. On Friday my pump was finished and I was getting ready to head to the hospital when the trouble began. Suddenly I had the urge to vomit which up until this point I had not done so...just felt nauseous. Ten minutes after vomiting, I had intense pressure at my upper chest pushing up my neck and into my head and it did not go away. To make a long story short, Shawn went with me to the hospital where they sent me to the ER since these meds can cause a whole boatload of other problems such as heart attacks, blood clots, and other disturbing issues. Ten hours later after EKGs, XRAYs, CAT scans and even a brain MRI they released me with the same symptoms and said that everything looked fine. Not real comforting I must say! This continued until the pressure turned to intense and immobilizing pain all through Saturday, Sunday, Monday, Tuesday, and Wednesday with 3 of those days being spent going to doctor appointments, another EKG, an Echo cardiogram, a visit to a cardiologist plus 2 other of my doctors. To say the least, I have been checked up, down and around...everything came back normal. Finally Wed. eve was the first that I felt any relief and slowly, but surely, every day seemed to get slightly better. Today is the first day that I feel close to normal. Unfortunately I go tomorrow for another treatment. They feel it was trauma from my chemo meds and my body being worn down along with the intense vomiting that I was doing that caused these issues. We will see????
This is getting longer than I had hoped and is probably starting to make you feel like you should get away from the computer and "get something done for once".
Let me just conclude with how blessed I have been through all of this. So many of you have watched my children, cooked meals for us, cleaned my house, took me to appointments ,cared and prayed for me....I am so humbled and thankful for all the support you have given. My prayer is that you and your families will be blessed by our Heavenly Father for showering your love through Christ upon us!!! I do cherish all of your prayers for me and my family...THANK YOU! Tina